Alert archive / Arizona / Red Flag Warnings in 2008
Red Flag Warning 35, NWS Phoenix, AZ
NWS Phoenix, AZ issued this red flag warning at May 1, 2008, 4:55 AM MST for 4 counties in Arizona; Imperial County, Riverside County, California. It took effect at May 1, 2008, 7:00 AM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2008, 4:55 AM MST (11:55 UTC)
- In effect from
- May 1, 2008, 7:00 AM MST
- Expired
- May 1, 2008, 6:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Phoenix, AZ
Counties La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA
The radar
The Yuma radar (KYUX), 113 km from the middle of the area, began a volume at 11:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPSR 011155 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 455 AM MST THU MAY 1 2008 AZZ131-CAZ231-012200- /O.NEW.KPSR.FW.W.0035.080501T1400Z-080501T2200Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 455 AM MST THU MAY 1 2008 /455 AM PDT THU MAY 1 2008/ ...RED FLAG WARNING IN EFFECT UNTIL 3 PM MST /3 PM PDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING FOR THE LOWER COLORADO RIVER VALLEY...FIRE WEATHER ZONES 131 AND 231. THIS RED FLAG WARNING IS IN EFFECT UNTIL 3 PM THIS AFTERNOON. GUSTY WINDS FROM THE NORTHWEST AND NORTH ARE FORECAST NEAR AND DOWN THE LOWER COLORADO RIVER VALLEY THIS MORNING INTO THIS AFTERNOON. SUSTAINED WIND SPEEDS WILL BE IN THE 15 TO 25 MPH RANGE WITH GUSTS TO 35 MPH...MAINLY IN THE NORTH PORTION. RELATIVE HUMIDITY IS EXPECTED TO BE IN THE LOWER TEENS AND SINGLE DIGITS. THE WINDY WEATHER COMBINED WITH THE PERSISTENT DRYNESS WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS. WINDS ARE EXPECTED TO DECREASE BY LATE THIS AFTERNOON AND THIS EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ ELLIS
3 follow-up statements
000 WWUS85 KPSR 011719 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 1019 AM MST THU MAY 1 2008 AZZ132-020100- /O.EXB.KPSR.FW.W.0035.000000T0000Z-080502T0100Z/ ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- 1019 AM MST THU MAY 1 2008 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON FOR LA PAZ COUNTY DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY VALUES... AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY VALUES...AND A HIGH FIRE DANGER. THE AREA OF GREATEST CONCERN IS ACROSS LA PAZ COUNTY. NORTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS APPROACHING 40 MPH WILL SPREAD ACROSS LA PAZ COUNTY OVER THE NEXT SEVERAL HOURS. RELATIVE HUMIDITY VALUES ARE ALREADY IN THE SINGLE DIGITS. THESE CONDITIONS WILL BE CONDUCIVE TO RAPID FIRE GROWTH. ****ERROR: INCOMPLETE DATA ALUES ARE ALREADY IN THE SINGLE DIGITS. THESE CONDITIONS WILL BE CONDUCIVE TO RAPID FIRE GROWTH. THE STRONG WINDS ARE EXPECTED TO BEGIN DECREASING THIS AFTERNOON. POOR OVERNIGHT RH RECOVERY IS EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ INIGUEZ
000 WWUS85 KPSR 012206 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 306 PM MST THU MAY 1 2008 AZZ131-CAZ231-012315- /O.EXP.KPSR.FW.W.0035.000000T0000Z-080501T2200Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 306 PM MST THU MAY 1 2008 /306 PM PDT THU MAY 1 2008/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR THE LOWER COLORADO RIVER VALLEY. WINDS WILL CONTINUE TO DECREASE THROUGH THE REMAINDER OF THE AFTERNOON HOURS AND FALL BELOW CRITERIA LEVELS. HOWEVER...RELATIVE HUMIDITY VALUES WILL REMAIN EXCEPTIONALLY LOW THROUGH THE EVENING HOURS. $$ AZZ132-020100- /O.CON.KPSR.FW.W.0035.000000T0000Z-080502T0100Z/ ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- 306 PM MST THU MAY 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON FOR LA PAZ COUNTY DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY VALUES...AND A HIGH FIRE DANGER... ... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. NORTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS APPROACHING 40 MPH WILL CONTINUE FOR THE REST OF THE AFTERNOON ACROSS MUCH OF LA PAZ COUNTY WHILE RELATIVE HUMIDITY VALUES WILL REMAIN IN THE SINGLE DIGITS. THESE CONDITIONS WILL BE CONDUCIVE TO RAPID FIRE GROWTH. A DECREASE IN WINDS IS EXPECTED TO BEGIN NEAR SUNSET...THOUGH RELATIVE HUMIDITY VALUES WILL REMAIN LOW OVERNIGHT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ INIGUEZ
000 WWUS85 KPSR 020109 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 609 PM MST THU MAY 1 2008 AZZ132-020215- /O.EXP.KPSR.FW.W.0035.000000T0000Z-080502T0100Z/ ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- 609 PM MST THU MAY 1 2008 ...RED FLAG WARNING FOR SOUTHWEST ARIZONA EXPIRED AT 6 PM... THE RED FLAG WARNING ISSUED EARLIER FOR PARTS OF SOUTHWEST AND SOUTH CENTRAL ARIZONA...FIRE WEATHER ZONE 132...WAS ALLOWED TO EXPIRE AT 6 PM. VERY LOW HUMIDITIES CONTINUE...HOWEVER WIND VELOCITIES HAVE DIMINISHED UNDER RED FLAG WARNING CRITERIA. BREEZY NORTH TO NORTHWEST WINDS IN THE 10 TO 20 MPH RANGE WILL CONTINUE ACROSS MOST AREAS THROUGH 8 PM. $$ HV
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at May 1, 3:55 AM MST, 1 hour earlier.
Area forecast discussion, May 1, 3:55 AM MST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
355 AM MST THU MAY 1 2008
SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
A PACIFIC LOW PRESSURE SYSTEM PASSING NORTH OF ARIZONA WILL RESULT
IN BREEZY CONDITIONS TODAY...AND COOLER TEMPERATURES THE REMAINDER
OF THE WORKWEEK. WARMER WEATHER IS EXPECTED SATURDAY. DRY WEATHER
WITH SEASONAL TEMPERATURES ARE ANTICIPATED NEXT WEEK...WITH
INCREASING WINDS DEVELOPING SUNDAY AFTERNOON AND MONDAY.
&&
.DISCUSSION...
THE LOW PRESSURE SYSTEM RESPONSIBLE FOR THE WINDY CONDITIONS
YESTERDAY IS CURRENTLY MOVING THROUGH COLORADO THIS MORNING...AND
WILL CONTINUE TO MOVE EAST INTO THE GREAT PLAINS TODAY. HOWEVER...
UPPER AIR PLOT AND MODELS INDICATE THAT STRONGER WINDS ALOFT BEHIND
THE DEPARTING TROF ARE STILL POSITIONED OVER OUR AREA. THESE WINDS
WILL EVENTUALLY MIX DOWN TO THE SURFACE...CREATING BREEZY CONDITIONS
FROM THE LOWER COLORADO RIVER VALLEY EASTWARD THROUGHOUT THE DAY.
THE STRONGEST WINDS ARE EXPECTED ACROSS NORTHERN PORTIONS OF THE
LOWER COLORADO RIVER VALLEY LATER THIS MORNING...AND COUPLED WITH
THE DRY CONDITIONS AND LOW RH...CRITICAL FIRE WEATHER THRESHOLDS
WILL BE REACHED. ELECTED TO ISSUE A RED FLAG WARNING FOR OUR RIVER
ZONES...IN EFFECT FORM 7 AM TO 3 PM THIS AFTERNOON. COOLER TEMPS ARE
ALSO ON TAP TODAY...AND THE WINDS WILL EVENTUALLY DIMINISH AROUND
SUNSET.
FRIDAY AND SATURDAY...
A SHORT WAVE RIDGE BUILDS IN FRIDAY WITH MODEST WARMING AND LESS
WIND. ADDITIONAL WARMING IS PROGGED FOR THE LOW LEVELS SATURDAY
...ALTHOUGH 500 MB HEIGHTS START TO DECREASE OVER WESTERN PORTIONS
OF THE FORECAST AREA FOR A FEW DEGREES OF COOLING. OTHERWISE SKIES
WILL REMAIN CLEAR EXCEPT FOR OCCASIONAL HIGH CLOUDS.
SUNDAY THROUGH TUESDAY...
EVEN THOUGH THERE IS STILL RUN TO RUN INCONSISTENCIES...MODELS
APPEAR TO BE MORE IN AGREEMENT FOR THE SUNDAY TIME FRAME. THE
CURRENT GFS/CANADIAN NOW SLIDE ENERGY AROUND THE ERN PAC RIDGE AND
DROP IT SOUTHWARD...FORMING A CLOSED LOW CENTERED S-SW OF SAN DIEGO
...WHEREAS THE 00Z ECMWF GAVE UP ON THE DEEP CLOSED LOW OVER THE PAC
NW...SPLITTING THE ENERGY AND THEN RECONSOLIDATING THE LOW OVER SE
CA BY MONDAY. MODEL SOUNDINGS ALSO SUGGEST A FAVORABLE S-SE LOW-MID
FLOW MONDAY MORNING THAT HAS THE POTENTIAL IMPORT MOISTURE INTO THE
REGION...ESPECIALLY INTO SE AZ...AND PWATER RAMPS UP JUST SHY OF
.75IN OVER THE CENTRAL DESERTS BY MONDAY AFTERNOON. STILL...BASED ON
MODEL FLIP-FLOP CONFIDENCE IS LOW AS TO THE POSITION OF LOW AND WHAT
MOISTURE THE SYSTEM WILL HAVE IF ANY. KEEPING THE FORECAST DRY
MONDAY AND TUESDAY...WITH COOLER TEMPERATURES...INCREASED HIGH
CLOUDINESS...AND ENHANCED BREEZES.
WEDNESDAY AND THURSDAY...
SHORT WAVE RIDGING TAKES PLACE OVER THE DESERT SOUTHWEST FOR
CONTINUED DRY CONDITIONS AND A GRADUAL WARMING TREND.
&&
.AVIATION...
SOUTHEAST CA AND THE COLORADO RIVER AREAS...INCLUDING KIPL...KBLH...
AND KYUM AIRFIELDS. A DRY COLD FRONT APPROACHING THE AREA WILL
RESULT IN GUSTY SOUTHWEST SURFACE WINDS IN THE 15 TO 25 MPH RANGE...
WITH GUSTS AS HIGH AS 35 MPH AT KIPL THROUGH 06Z THU. AFTER 06Z
THU...WINDS WILL DIMINISH INTO THE 10 TO 15 MPH RANGE FROM THE
WEST...THEN INCREASE AGAIN THURSDAY AFTERNOON.
SOUTH CENTRAL AZ INCLUDING KPHX AND KIWA AIRPORTS... A DRY COLD
FRONT APPROACHING THE AREA WILL CONTINUE GUSTY SOUTHWEST SURFACE
WINDS 15 TO 25 MPH THROUGH 06Z THU. AFTER 06Z THU...WINDS WILL
DIMINISH INTO THE 10 TO 15 MPH RANGE FROM THE WEST...THEN INCREASE
AGAIN THURSDAY AFTERNOON.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
THE STRONG WINDS ASSOCIATED WITH A PACIFIC LOW PRESSURE SYSTEM ARE
EXPECTED TO CONTINUE THROUGH EARLY THURSDAY MORNING. 20 FT GUSTS
WILL RANGE FROM NEAR 25 MPH ALONG THE LOWER COLORADO RIVER
VALLEY...TO NEAR 35 MPH IN SOUTHEAST CALIFORNIA AND
SOUTHWEST/SOUTH-CENTRAL ARIZONA. BREEZY NORTH WINDS ARE EXPECTED
THURSDAY AFTERNOON ALONG THE LOWER COLORADO RIVER VALLEY...WITH
GUSTS NEAR 30 MPH POSSIBLE. DRY AIR WILL CONTINUE TO RESIDE OVER THE
REGION...WITH MINIMUM RH VALUES DROPPING IN TO THE SINGLE DIGITS IN
MANY LOCATIONS. A FEW SPOTS MAY APPROACH CRITICAL FIRE WEATHER
THRESHOLDS THURSDAY AFTERNOON IN THE LOWER COLORADO RIVER
VALLEY...PARTICULARLY BETWEEN PARKER AND BLYTHE...BUT MOST LOCATIONS
WILL REMAIN WELL BELOW CRITERIA.
TEMPERATURES ARE EXPECTED TO REMAIN NEAR NORMAL WITH CONTINUED DRY
CONDITIONS FRIDAY AND SATURDAY. ANOTHER LOW PRESSURE SYSTEM WILL
APPROACH THE SOUTHWEST SUNDAY INTO EARLY NEXT WEEK...BRINGING THE
POSSIBILITY OF BREEZY CONDITIONS.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...RED FLAG WARNING FROM 7 AM TO 3 PM MST FOR FIRE WEATHER ZONE
AZZ131.
CA...RED FLAG WARNING FROM 7 AM TO 3 PM PDT FOR FIRE WEATHER ZONE
CAZ232.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...MEYERS
AVIATION...VASQUEZ
FIRE WEATHER...ROGERSHazardous weather outlook, Apr 30, 5:31 AM MST, 23 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 531 AM MST WED APR 30 2008 AZZ020>028-CAZ030>033-011245- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 531 AM MST WED APR 30 2008 /531 AM PDT WED APR 30 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL GENERATE STRONG WINDS WITH GUSTS TO NEAR 40 MPH THIS AFTERNOON AND EVENING ACROSS THE REGION. VERY DRY CONDITIONS ARE ALREADY IN PLACE...AND DAYTIME RELATIVE HUMIDITY VALUES WILL BE BELOW 15 PERCENT. AS A RESULT...WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS WILL OCCUR THIS AFTERNOON AND EVENING. THE STRONG GUSTY WINDS WILL ALSO GENERATE AREAS OF BLOWING DUST OR SAND THAT COULD RESTRICT VISIBILITY FOR MOTORISTS TRAVELING IN THE REGION...ESPECIALLY ON INTERSTATES 8 AND 10 NEAR CASA GRANDE IN ARIZONA...AND ALONG INTERSTATE 8 BETWEEN YUMA AND EL CENTRO IN SOUTHEAST CALIFORNIA. STRONG CROSS-WINDS CAN ALSO MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO WEATHER HAZARDS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEYERS
Nearby
Red Flag Warnings in Arizona, 2008Red Flag Warnings in California, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.